Jump to content

Photo
Accutane

Causes Of Accutane Growth Stunt

growth stunt stunted bone growth stunted growth height isotretinoin epiphyseal closure igf-1

3 replies to this topic

#1 yellowboi42

yellowboi42

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 11-May 13

Posted 11 May 2013 - 02:08 PM

So, there seems to be pretty strong anecdotal evidence regarding accutane's effects on long bone growth.  I took accutane when I was about 13, and I'm about an inch shorter than my potential height.  However, I've grown about three inches since so I don't believe I suffered from epiphyseal closure which stops long bone growth altogether.  Do you think that most cases of stunted growth in accutane users are to accutane's effects on the IGF-1 axis rather than epiphyseal closure?  The only publicly available study on the matter concludes that accutane "lowers IGF-1 levels significantly", and higher IGF-1 levels have been associated with increased bone growth. 



#2 AuguriesofInnocence

AuguriesofInnocence

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 431
    Gallery Images: 3
    Likes: 84
About Me
  • Gender:Female
  • Location:United States
  • Interests:Being happy no matter what.
  • Joined: 03-April 12

Posted 11 May 2013 - 04:17 PM

Accutane is toxic. Im sure there is a very technical reason as to why it causes stunted growth but the simplest explaination is, its toxic to the body. Look what it does to a fetus...



#3 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,678
    Likes: 108
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 12 May 2013 - 06:42 PM

Accutane does cause ephyiseal clousre in some! It can be determined by a xray. Also, your claim could in fact be very true for some also. Retnoids, Accutane has a profound effect on bones in many diffrent ways, some have a overgrowth and develop spurs etc..some have bone loss, spine changes and soo on.



#4 dwight97

dwight97

    New Member

  • New Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 17-August 13

Posted 17 August 2013 - 01:01 PM

hi everyone, i started accutane 2 days ago. I didn't know about the possiblity of growth arrest. So i stopped using it. I only took 4 pills. I am wondering if that could do anything to my growth. Sorry for bad english. English is my second language. Thanks for answers






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users